MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532210
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.(b)(4).The returned advanix-naviflex biliary stent was analyzed, and a visual evaluation noted that the stent presented part of guide catheter loaded.The stent was damaged and one pigtail was deformed.No specific failure was reported against the device therefore no assessment on the confirmation of the complaint can be made.No other issues with the device were noted.Based on the product analysis, the device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis it was determined that the stent returned with part of the guide catheter loaded, the stent was severely damaged and one pigtail shape was deformed.The stent damaged and the pigtail shape deformed may be related to some user manipulation while setting up the stent on the delivery system and/or some technique applied during procedure while trying to deploy the stent.Therefore, adverse event related to procedure is selected as the most probable root cause for this complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
An advanix biliary stent was returned to boston scientific corporation.This product was returned to the manufacturer without any report of performance issues or adverse patient effects.This event has been deemed reportable based on the investigation results; stent damaged.Please see full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12604646
Report Number3005099803-2021-05166
Device Sequence Number11080431
Product Code FGE
UDI-Device Identifier08714729786993
UDI-Public08714729786993
Combination Product (Y/N)N
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2022
Device Model NumberM00532210
Device Catalogue Number3221
Device Lot Number0025650532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date10/11/2021
Patient Sequence Number1